Alert archive / Texas / Wind Advisories in 2010

Wind Advisory 9, NWS Brownsville, TX

May 7, 2010Cameron County, Willacy County, Texas

NWS Brownsville, TX issued this wind advisory at May 7, 2010, 4:12 AM CDT for Cameron County, Willacy County, Texas. It took effect at May 7, 2010, 10:00 AM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
May 7, 2010, 4:12 AM CDT (09:12 UTC)
In effect from
May 7, 2010, 10:00 AM CDT
Expired
May 7, 2010, 4:00 PM CDT
In force
6 hr
Issued by
NWS Brownsville, TX

Counties Cameron County, TX, Willacy County, TX

The radar

The Brownsville radar (KBRO), 46 km from the middle of the area, began a volume at 09:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 9.2 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2010-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 416 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2010-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
416 J/kg
Mixed-layer CIN
-600 J/kg
Mixed-layer LCL
1162 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

655 
WWUS74 KBRO 070912
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
412 AM CDT FRI MAY 7 2010

...STRONG WINDS OVER THE LOWER VALLEY AND ALONG THE COAST...

.WINDS TO STRENGTHEN ACROSS THE LOWER VALLEY FROM LATE THIS
MORNING THROUGH MID AFTERNOON. VERY DEEP LOW PRESSURE ATTACHED TO
A COLD FRONT OVER OKLAHOMA AND NORTH TEXAS TO COMBINE WITH HIGH
PRESSURE STRETCHING OVER THE WESTERN GULF OF MEXICO. AFTERNOON
HEATING WILL ALLOW FOR STRONGER WINDS ABOVE THE SURFACE TO MIX
DOWNWARD PRODUCING STRONG AND GUSTY CONDITIONS. ONLY A SHORT
WINDOW OF OPPORTUNITY IS EXPECTED FOR THE STRONGEST WINDS WITH
CONDITIONS BECOMING LESS CONDUCIVE FOR HIGH WINDS LATER THIS 
AFTERNOON.


TXZ254>257-072000-
/O.NEW.KBRO.WI.Y.0009.100507T1500Z-100507T2000Z/
INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...RAYMONDVILLE...BROWNSVILLE...
HARLINGEN...PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
412 AM CDT FRI MAY 7 2010

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 3 PM CDT
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 3 PM CDT
THIS AFTERNOON. 

SOUTH WINDS OF 15 TO 20 MPH EARLY THIS MORNING TO INCREASE TO 25
TO 35 MPH WITH SOME HIGHER GUST POSSIBLE FROM MID TO LATE MORNING
CONTINUING INTO THE EARLY AFTERNOON HOURS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 39 MPH AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND
57 MPH.

MOVE LIGHT AND MODERATE WEIGHT ITEMS...SUCH AS PATIO
FURNITURE...EMPTY TRASH CANS...AND PORTABLE BASKETBALL
POSTS...INDOORS.

&&

$$


GB
2 follow-up statements
160 
WWUS74 KBRO 071947
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
247 PM CDT FRI MAY 7 2010

...STRONG SOUTH WINDS OVER THE LOWER VALLEY AND ALONG THE COAST...

.VERY DEEP LOW PRESSURE ATTACHED TO A COLD FRONT OVER OKLAHOMA
AND NORTH TEXAS TO COMBINE WITH HIGH PRESSURE STRETCHING OVER THE
WESTERN GULF OF MEXICO. AFTERNOON HEATING WILL ALLOW FOR STRONGER
WINDS ABOVE THE SURFACE TO MIX DOWNWARD PRODUCING STRONG AND GUSTY
CONDITIONS. ONLY A SHORT WINDOW OF OPPORTUNITY IS EXPECTED FOR THE
STRONGEST WINDS WITH CONDITIONS BECOMING LESS CONDUCIVE FOR HIGH
WINDS LATER THIS AFTERNOON.

TXZ254>257-072100-
/O.EXT.KBRO.WI.Y.0009.000000T0000Z-100507T2100Z/
INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...RAYMONDVILLE...BROWNSVILLE...
HARLINGEN...PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
247 PM CDT FRI MAY 7 2010

...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON.

SOUTH WINDS OF 25 TO 30 MPH WITH GUSTS TO 35 MPH WILL PERSIST A
BIT LONGER ACROSS CAMERON AND WILLACY COUNTIES THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 39 MPH AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND
57 MPH.

MOVE LIGHT AND MODERATE WEIGHT ITEMS...SUCH AS PATIO FURNITURE...
EMPTY TRASH CANS...AND PORTABLE BASKETBALL POSTS...INDOORS.

&&

$$

54
889 
WWUS74 KBRO 072104
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
404 PM CDT FRI MAY 7 2010

...WINDS DECREASING...

.THE TIGHT LOCAL PRESSURE GRADIENT ALONG THE COAST IS WEAKENING...
ALLOWING WINDS TO DECREASE.

TXZ254>257-072215-
/O.EXP.KBRO.WI.Y.0009.000000T0000Z-100507T2100Z/
INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...RAYMONDVILLE...BROWNSVILLE...
HARLINGEN...PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
404 PM CDT FRI MAY 7 2010

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

SUSTAINED SOUTHEAST WINDS HAVE DECREASED LATE THIS AFTERNOON AND
THE WIND ADVISORY FOR CAMERON AND WILLACY COUNTIES HAS BEEN
ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at May 7, 3:55 AM CDT, 17 minutes earlier.

Area forecast discussion, May 7, 3:55 AM CDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
355 AM CDT FRI MAY 7 2010

.SHORT TERM...

.LONG TERM...

&&

.AVIATION...

&&

.MARINE...

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  85  75  87  76 /   0   0   0   0
BROWNSVILLE          90  75  91  74 /   0   0   0   0
HARLINGEN            93  74  93  74 /   0   0   0   0
MCALLEN              96  74  94  76 /   0   0   0   0
RIO GRANDE CITY     101  75  99  73 /   0   0   0   0
SOUTH PADRE ISLAND   81  74  85  76 /   0   0   0   0

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

59/64
Hazardous weather outlook, May 6, 7:51 PM CDT, 8 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
751 PM CDT THU MAY 6 2010

TXZ248>257-071100-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
751 PM CDT THU MAY 6 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TONIGHT.

RESIDUAL HAZE FROM AGRICULTURAL BURNING FROM THE YUCATAN PENINSULA
INTO CENTRAL AMERICA MAY REACH THE LOWER RIO GRANDE VALLEY TONIGHT.
MODERATE AIR QUALITY MAY RESULT WITH THE INCREASED PARTICULATES...WHICH
COULD BECOME A MINOR INCONVENIENCE FOR PERSONS WITH RESPIRATORY
PROBLEMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZE AND PARTICULATES: ANY HAZE THAT ARRIVES IN DEEP SOUTH TEXAS
WILL CONTINUE THROUGH FRIDAY AS LONG FETCH SOUTHEASTERLY FLOW
CONTINUES TO BRING THE PLUMES OF AGRICULTURAL SMOKE NORTHWARD.
SOUTHEAST TO SOUTHERLY FLOW IN THE LOW LEVELS OF THE
ATMOSPHERE...COMBINED WITH NO SIGNIFICANT CHANCE FOR RAIN...MAY
MAINTAIN THE POTENTIAL FOR HAZE AND MODERATE AIR QUALITY THROUGH
THE WEEKEND AND INTO EARLY NEXT WEEK.

HEAT: INCREASING HUMIDITY ON PERSISTENT SOUTHEAST FLOW WILL
COMBINE WITH A VERY WARM ATMOSPHERE TO PRODUCE HEAT INDEX VALUES
AT OR ABOVE 100...ESPECIALLY IN THE LOWER AND MIDDLE RIO GRANDE
VALLEY FROM STARR COUNTY THROUGH SOUTHERN HIDALGO...CAMERON...AND
WILLACY COUNTIES. RESIDENTS AND VISITORS...PARTICULARLY THOSE
PLANNING TO BE OUTDOORS FOR ANY LENGTH OF TIME...SHOULD TAKE
FREQUENT BREAKS AND DRINK PLENTY OF WATER EVEN BEFORE GETTING
THIRSTY. RESERVE STRENUOUS EXERCISE FOR THE EARLY MORNING HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

FOR FURTHER DETAILS ON TEXAS AIR QUALITY GO TO
HTTP://WWW.TCEQ.COM/COMPLIANCE/MONITORING/AIR/MONOPS/FORECAST_TODAY.H
TM

FOR HEAT SAFETY TIPS AND INFORMATION FOR THE RIO GRANDE
VALLEY...GO TO
HTTP://WWW.SRH.NOAA.GOV/IMAGES/BRO/PDF/HEAT.PDF

GMZ130-132-135-150-155-170-175-071100-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
751 PM CDT THU MAY 6 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...TONIGHT.

SOUTHEAST WINDS WILL REMAIN BREEZY THIS EVENING ACROSS THE LAGUNA
MADRE. SMALL CRAFT SHOULD CONTINUE TO EXERCISE CAUTION. WINDS AND
SEAS ACROSS THE NEARSHORE AND OFFSHORE GULF OF MEXICO WATERS
WILL REMAIN ELEVATED IF NOT INCREASE SLIGHTLY OVERNIGHT TONIGHT. A
SMALL CRAFT ADVISORY MAY BE NEEDED FOR THE GULF WATERS OVERNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SMALL CRAFT ADVISORY CONDITIONS MAY BE POSSIBLE INTO THE MORNING
HOURS ON FRIDAY FOR THE NEARSHORE AND OFFSHORE GULF OF MEXICO
WATERS. SMALL CRAFT ADVISORY CONDITIONS ARE A GOOD BET FOR THE
LAGUNA MADRE LATE FRIDAY MORNING AND AFTERNOON AS SOUTHEAST WINDS
INCREASE TO 20 KNOTS OR MORE AND BAY WATERS BECOME CHOPPY.
CONDITIONS ARE EXPECTED TO SETTLE DOWN FRIDAY NIGHT THROUGH
SATURDAY NIGHT AS THE HIGH AND LOW PRESSURE CELLS CONTRIBUTING TO
THE SOUTHEAST WINDS ARE DISRUPTED BY A DISSIPATING FRONT ACROSS
THE COASTAL BEND.

STRENGTHENING SOUTHEAST WINDS WILL RETURN SUNDAY EVENING AND
CONTINUE OFF AND ON THROUGH NEXT WEDNESDAY. 20 KNOT AND GUSTY
WINDS WILL FAVOR THE LAGUNA MADRE EACH AFTERNOON AND EVENING...AND
THE OPEN GULF EACH NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 4:36 AM CDTSmall Craft AdvisoryBRO11 hr
May 7, 4:36 AM CDTSmall Craft Advisory for WindsBRO11 hr

Nearby

Wind Advisories in Texas, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.